Proper Use

Drug information provided by: Micromedex

Take this medicine only as directed by your doctor. Do not take more of it, do not take it more often, and do not take it for a longer time than your doctor ordered. If too much of this medicine is taken for a long time, it may become habit-forming and cause mental or physical dependence. Also, large amounts of acetaminophen may cause liver damage if taken for a long time.

Carefully check the labels of all other medicines you are using, because they may also contain acetaminophen. It is not safe to use more than 4 grams (4,000 milligrams) of acetaminophen in one day (24 hours), as this may increase the risk for serious liver problems.

This medicine will relieve a headache best if you take it as soon as the headache begins. If you get warning signs of a migraine, take this medicine as soon as you are sure that the migraine is coming. This may even stop the headache pain from occurring. Lying down in a quiet, dark room for a while after taking the medicine also helps to relieve headaches.

People who get a lot of headaches may need to take a different medicine to help prevent headaches. It is important that you follow your doctor's directions about taking the other medicine, even if your headaches continue to occur. Headache-preventing medicines may take several weeks to start working. Even after they do start working, your headaches may not go away completely. However, your headaches should occur less often, and they should be less severe and easier to relieve than before. This will reduce the amount of headache relievers that you need. If you do not notice any improvement after several weeks of headache-preventing treatment, check with your doctor.

Dosing

The dose of this medicine will be different for different patients. Follow your doctor's orders or the directions on the label. The following information includes only the average doses of this medicine. If your dose is different, do not change it unless your doctor tells you to do so.

The amount of medicine that you take depends on the strength of the medicine. Also, the number of doses you take each day, the time allowed between doses, and the length of time you take the medicine depend on the medical problem for which you are using the medicine.

  • For oral dosage form (capsules):
    • For tension headaches:
      • Adults—One or two capsules every 4 hours as needed. However, the dose is usually not more than 6 capsules per day. Do not exceed 4 grams (4000 milligrams) of acetaminophen (Tylenol®) per day.
      • Children—Use and dose must be determined by your doctor.

Missed Dose

If you miss a dose of this medicine, take it as soon as possible. However, if it is almost time for your next dose, skip the missed dose and go back to your regular dosing schedule. Do not double doses.

Storage

Store the medicine in a closed container at room temperature, away from heat, moisture, and direct light. Keep from freezing.

Keep out of the reach of children.

Do not keep outdated medicine or medicine no longer needed.

Ask your healthcare professional how you should dispose of any medicine you do not use.